MAUDE Adverse Event Report: WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; DYB INTRODUCER, CATHETER

WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; DYB INTRODUCER, CATHETER
Catalog Number C-CAE-14.0-70-FIC
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.G5) similar to device under 510(k) e597079.(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: it was reported that a cook frova catheter was used to assist with placing a medtronic shiley bronchocath 39l double lumen ett.On bronchoscopy after intubation a plastic foreign bodies was found in the main bronchus.The foreign body was plastic coating off the frova catheter which had sheared off when placed via the dlett.The problem resolved with a fresh catheter and dlett ¿on the bench¿.The frova catheter appears to have an outercoating which easily shaves off on any edge.
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).Name and address for importer site: (b)(4).Summary of investigational findings: investigation is based on event description only.No product was returned to assist the investigation, but based on the event description the frova device was used for placing a medtronic shiley bronchocath 39l double lumen ett.However, the frova introducer is designed for placement of a single lumen tube only - not a double lumen tube as reported.Ifu, intended use: "the 14.0 french catheter introducer has been designed for placement of a single lumen endotracheal tube whose inner diameter is 6 mm or larger.Note: do not use the frova intubating introducer with double lumen endotracheal or endobronchial tubes." also, under warnings is stated "do not use the frova intubating introducer with double lumen endotracheal or endobronchial tubes." no evidence to suggest that the device was not manufactured according to specifications.Cook medical will continue to monitor for similar events.

Brand Name
FROVA INTUBATING INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key7069916
Report Number3002808486-2017-02306
Device Sequence Number799754
Product Code DYB
UDI-Device Identifier00827002483033
UDI-Public(01)00827002483033(17)200420(10)E3576046
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC-CAE-14.0-70-FIC
Was Device Available for Evaluation? No
Distributor Facility Aware Date11/08/2017
Initial Date Received by Manufacturer 11/08/2017
Supplement Date Received by Manufacturer12/08/2017
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date12/29/2017
Patient Sequence Number1